Thunderstorm Wind, Garland
- When
- June 25, 6:20 PM CST
- Where
- Garland County, 0.6 mi NNW of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.458, -93.175
A tree was blown down.
While Arkansas remained in a drought late in June, enough moisture returned to permit the development of very isolated thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
While Arkansas remained in a drought late in June, enough moisture returned to permit the development of very isolated thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 25, 5:56 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 PM CDT MON JUN 25 2012 .AVIATION... WIDESPREAD VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH ONLY A FEW MID LEVEL CLOUDS EXPECTED. A WEAK COLD FRONT WILL MOVE THROUGH THE STATE BUT NO PRECIPITATION IS EXPECTED WITH THIS FEATURE AND ITS PASSAGE WILL ONLY BE MARKED BY A SUBTLE WIND SHIFT. && .PREV DISCUSSION... /ISSUED 245 PM CDT MON JUN 25 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT 19Z SURFACE OBSERVATIONS INDICATE A NUMBER OF LOCAL SITES HAVE SURPASSED 100 DEGREES...WITH SOME SITES REACHING RECORD LEVELS FOR THE DAY...AND A FEW REACHING RECORD HIGHS FOR THE MONTH. 19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI. SOME MOISTURE POOLING WAS NOTED AHEAD OF THIS FEATURE...CONTRIBUTING TO SUBSTANTIAL CAPE VALUES... >4000 J/KG. FORCING ALONG THE BOUNDARY APPEAR TO BE VERY WEAK. 18Z LZK SOUNDING INDICATES SUBSTANTIAL CONVECTIVE INHIBITION REMAINING. HOWEVER...IF ANY CONVECTION COULD FORM ALONG THE BOUNDARY...THERE WOULD BE A MICROBURST THREAT. COOLER TEMPERATURES SHOULD BE NOTED ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA FOR TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES WILL DEVELOP AGAIN LATE IN THE PERIOD...ALTHOUGH THERE IS SOME INDICATIONS THAT THE STRONG UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS...THAT HAS CONTRIBUTED TO THE HOT CONDITIONS...WILL SLIDE TO THE WEST AND WEAKEN. LONG TERM...FRIDAY THROUGH MONDAY OVERALL LITTLE CHANGE IN THE EXTENDED FORECAST. AN OVERALL ABSENCE OF ANY SURFACE OR UPPER WEATHER SYSTEMS WILL CONTINUE THE DRY AND HOT WEATHER OVER THE SOUTHERN PLAINS. THE UPPER LEVEL HIGH PRESSURE RIDGE REMAINS THE MAIN FEATURE OVER THE AREA KEEPING A CAP ON ANY CONVECTION POTENTIAL...AS WELL HAS HELPING KEEP TEMPERATURES HOT. AT THE SURFACE LITTLE CHANGE IS SEEN WITH OVERALL SURFACE HIGH PRESSURE. ON THURSDAY TO FRIDAY A SOUTH WIND FLOW WILL HAVE RETURNED TO ARKANSAS AND HELP MOISTURE LEVELS GRADUALLY INCREASE...ALTHOUGH SOME SW TO W FLOW COULD KEEP THIS AT BAY WITH A HOT AND DRY AIR MASS OVER TEXAS. MODELS ARE OVERALL IN GOOD AGREEMENT. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S...WITH SOME AROUND 100 DEGREES. HEAT INDEX VALUES WILL BE CLOSE TO ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 89 58 94 / 10 0 0 0 CAMDEN AR 68 99 60 97 / 0 0 0 0 HARRISON AR 68 90 59 95 / 10 0 0 0 HOT SPRINGS AR 70 97 60 97 / 0 0 0 0 LITTLE ROCK AR 71 93 62 95 / 10 0 0 0 MONTICELLO AR 70 95 63 96 / 0 0 0 0 MOUNT IDA AR 69 96 60 96 / 0 0 0 0 MOUNTAIN HOME AR 66 93 57 94 / 10 0 0 0 NEWPORT AR 69 90 60 94 / 10 0 0 0 PINE BLUFF AR 71 92 63 96 / 0 0 0 0 RUSSELLVILLE AR 70 96 60 97 / 10 0 0 0 SEARCY AR 69 91 60 94 / 10 0 0 0 STUTTGART AR 71 92 63 94 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 AM CDT MON JUN 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 845 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS AFTERNOON. ELEVATED HEAT STRESS CONDITIONS WILL BE MAXIMIZED BETWEEN 2 AND 7 PM. WILDFIRE DANGER WILL REMAIN A CONCERN ACROSS THE REGION...AS THE LACK OF SIGNIFICANT RAINFALL WILL ONLY WORSEN THE ALREADY DRY GROUND CONDITIONS. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY...AND QUICKLY GET OUT OF CONTROL. A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS THIS EVENING. THERE IS A SMALL CHANCE A THUNDERSTORM MAY DEVELOP AHEAD OF THE FRONT. DUE TO THE HOT TEMPERATURES...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE MAIN AREA OF CONCERN IS NORTHEAST OF A LINE FROM JASPER...TO CLINTON...TO CLARENDON...AND WILL LAST FROM THE AFTERNOON HOURS UNTIL SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WILDFIRE DANGER WILL CONTINUE ACROSS THE REGION...DUE TO THE LACK OF SIGNIFICANT RAINFALL. TEMPERATURES WILL CONTINUE TO BE HOT THIS WEEK...WITH THE WARMEST DAYS LIKELY THURSDAY AND FRIDAY. THE WEAK COLD FRONT WILL BRING SLIGHTLY COOLER READINGS FOR TUESDAY...BUT THE REST OF THE WEEK WILL HAVE HIGHS IN THE UPPER 90S TO AROUND 100. THIS...COMBINED WITH THE HIGH HUMIDITY...WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. THESE CONDITIONS WILL CONTINUE TO CREATE ELEVATED CONCERNS FOR HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
3 thunderstorm wind, 1 dust devil. Local standard time, as filed.
A tree was blown down.
A dust devil removed tin from a chicken house and blew insulation well up into the air.
Numerous trees were blown down and two barns had damage to their doors and roofs.
Some shingles were taken off a roof and some small limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380711, 380530, 380709, 380529.